Accéder directement au contenu Accéder directement à la navigation
Article dans une revue

Quantile and Probability Curves without Crossing

Abstract : This paper proposes a method to address the longstanding problem of lack of monotonicity in estimation of conditional and structural quantile functions, also known as the quantile crossing problem. The method consists in sorting or monotone rearranging the original estimated non-monotone curve into a monotone rearranged curve. We show that the rearranged curve is closer to the true quantile curve in finite samples than the original curve, establish a functional delta method for rearrangement-related operators, and derive functional limit theory for the entire rearranged curve and its functionals. We also establish validity of the bootstrap for estimating the limit law of the the entire rearranged curve and its functionals. Our limit results are generic in that they apply to every estimator of a monotone econometric function, provided that the estimator satisfies a functional central limit theorem and the function satisfies some smoothness conditions. Consequently, our results apply to estimation of other econometric functions with monotonicity restrictions, such as demand, production, distribution, and structural distribution functions. We illustrate the results with an application to estimation of structural quantile functions using data on Vietnam veteran status and earnings.
Type de document :
Article dans une revue
Liste complète des métadonnées

Littérature citée [55 références]  Voir  Masquer  Télécharger

https://hal-sciencespo.archives-ouvertes.fr/hal-01052958
Contributeur : Spire Sciences Po Institutional Repository <>
Soumis le : mardi 29 juillet 2014 - 11:40:59
Dernière modification le : mardi 18 juin 2019 - 01:11:36
Archivage à long terme le : : mardi 25 novembre 2014 - 20:00:38

Fichier

quantile-and-probability-curve...
Accord explicite pour ce dépôt

Identifiants

Collections

Citation

Victor Chernozhukov, Ivan Fernandez-Val, Alfred Galichon. Quantile and Probability Curves without Crossing. Econometrica, Econometric Society, 2010, 78 (3), pp.1093-1125. ⟨hal-01052958⟩

Partager

Métriques

Consultations de la notice

224

Téléchargements de fichiers

596